Join Date: Apr 2005
Location: Maple Plain, Mn.
Likes Earned: 16
Likes Given: 14
Huh? That doesn't sound right. How does an antibiotic clear an elevated PSA?
Did you get a digital exam? Anything other than a PSA? Antibiotics could be interfering with the assay of the test and not actually fixing you.
Plus, you could simply have BPH, which would elevate the PSA and NOT be cancer.
Purveyor of Awesome since 1958.
I dunno.. but prior to his testing, I'd spent hours on line researching this - and all of the major sites discussing Prostrate Cancer and elevated PSA's suggested exactly what he did.
Blood Test for Free PSA and if that came back uncertain - 30 days of antibiotics and then retest.
He didn't say BPH was the issue, though my prostrate is slightly larger than normal - and it has been since my last physical... I guess if it continues he may choose to put me on something for that...
I just wasn't looking forward to the biopsy - which would have been the next step had the test results were still high/undetermined...
Still not following the logic here. First let me say that I'm glad your numbers are lower, but the line isn't linear.
High PSA --> retest with free PSA --> results none diagnotic --> 30 days of ABX therapy --> PSA back to normal.
I would ask for a re-test in a month or so once the ABX have cleared your system. Depending on the methodology used in the assy of the test, the abx could interfere with the analyte being tested. Some drugs bind with the reagents and cause false lows.
I'm not saying this is what's going on, and I hope that I am 100% wrong, but I would get re-tested in a bit just to make sure.
Then again, I'm sure the doc knows what they are doing. They see this all the time.
May your stream be forceful and leave you empty.